Reaction to 6-MP but none to Azathioprine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nsg121
Regular Member


Date Joined Dec 2006
Total Posts : 31
   Posted 8/29/2008 6:06 AM (GMT -6)   
Hey Everyone,
 
    I was wondering if anyone has been on 6-MP and it stopped working for you but you then switched over to Azathioprine and that worked well?  6-MP was working well for me for about 6 months and then I flared.
 
Thanks,
 
Nsg
 
Medications:
40 mg of Pred, tapering by 10 each week

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 8/29/2008 9:45 AM (GMT -6)   
I have never been switched over to Aza but before I started 6mp I had a Prometheus test that showed that I would be more responsive to 6mp then Aza. Aza breaks down to 6mp in the liver and if someone is missing a certain element (enzyme?) then they will unable to break down the Aza into 6mp which is why some are on Aza and others are on 6mp. While being on an immune suppressor, it doesn't guarantee that you won't ever flare again. It can make your flares easier to handle though and maybe less severe. If you continue to have flares while taking 6mp or Aza then the doc should do a Metabolites test from Prometheus to see how you are metabolizing it and at what rate. This will help determine if the drug has stopped working or it that it is not at the therepeudic level. Some people, like myself, have such a wacky metabolism that no matter how many increases they have, their body will just not be able to be at proper level. That is when you know that these meds are failing you. Your body is still becoming accustomed to this med at 6 months and you may not be at your proper level.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


nsg121
Regular Member


Date Joined Dec 2006
Total Posts : 31
   Posted 8/29/2008 10:08 AM (GMT -6)   
Thanks Red for your reply.  We did the test and my levels are not theraputic so we tried to increase the 6-MP from 25mg to 50mg but my WBC went really low and my liver enzymes spiked real high, so the Theraputic Level's can't be reached by using 6-MP.  Maybe I can discuss with my doctor about taking AZA and seeing if that might help?  I guess it's worth giving a shot, I just watned to know if anyone else went through this.
 
Thanks,
 
Nsg
 
Medications:
40 mg of Pred, tapering by 10 each week

wantingremission
New Member


Date Joined May 2008
Total Posts : 15
   Posted 8/29/2008 10:31 AM (GMT -6)   

hello....

my mom has uc..and her doctor wanted to try 6mp in the past and we did...but about a 3 weeks into it she began to have severe side effects..headaches..nasea*...etc...once she discontinued it....those side effects went away......

the doctor has since tried imuran/aza and its been almost 2 months and no side effects..which is good...because i guess your system breaks it down differently in comparison to 6mp.....but the doctor noted it takes a while before it starts being effective...

just a fyi..hope this helps any..

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 12:33 PM (GMT -6)
There are a total of 2,973,267 posts in 326,072 threads.
View Active Threads


Who's Online
This forum has 160951 registered members. Please welcome our newest member, siageorgeee.
443 Guest(s), 14 Registered Member(s) are currently online.  Details
Froggy88, Kardoxi, Spring, Confused2910, KBmom, opugirl, C_G_K, samster, Tristan1974, IllinoisMom, LJohn23, cppoly, CAdogsRus, iPoop